MAUDE Adverse Event Report: ENCORE MEDICAL L.P. FOUNDATION KNEE; INSERT, STD., PRIMARY, SIZE2 9MM CM

ENCORE MEDICAL L.P. FOUNDATION KNEE; INSERT, STD., PRIMARY, SIZE2 9MM CM
Model Number 385-09-502
Health Effect - Clinical Code Pain (1994)
Date of Event 08/01/2018
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - due to the patient being presented with pain due to poly wear.The surgeon replaced the poly with the same size as the one removed.
 
Additional Manufacturer Narrative
The reason for this revision surgery was due to the pain.The previous surgery and the revision detailed in this investigation occurred 14 years and 6 months apart.There is no information in this complaint about any patient injuries, activities, or accidents that may have contributed to the need for this revision surgery.There are no reported pre-existing patient health conditions.The healthcare professional indicated there was a significant adverse event to the patient.There was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the implant device history records (dhr) shows that the reported component used in the previous surgery met design and manufacturing requirements.There were no non-conforming material reports (ncmrs) associated with the product that may have contributed to the event.The device was within its expiration date at the time of use during the previous surgery.Customer complaint history of the reported device showed no present trends or on-going issues that are in need of review.The root cause of this complaint was a revision surgery due to the pain.There were no findings during this investigation that indicate that the reported device was the source or had a direct connection with the event.Agent has clearly mentioned that "the patient presented with pain due to poly wear", it seems that the event may occurred due to excessive loading, degenerative bone disease, patient bone deterioration, soft tissue impingement, patient activities or trauma.Inventory containment is not required as there are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
FOUNDATION KNEE
Common Device Name
INSERT, STD., PRIMARY, SIZE2 9MM CM
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin TX 78758 5445
MDR Report Key7773883
Report Number1644408-2018-00766
Device Sequence Number16491906
Product Code JWH
UDI-Device Identifier00888912117715
UDI-Public(01)00888912117715
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K000590
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2004
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2008
Device Model Number385-09-502
Device Catalogue Number385-09-502
Device Lot Number903881
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/01/2018
Supplement Date Received by Manufacturer08/29/2018
Initial Report FDA Received Date08/10/2018
Supplement Report FDA Received Date08/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;